| Model Number |
G29989 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a peripheral angiography with angioplasty of the distal anterior tibial artery involving a male patient of unknown age, a flexor ansel guiding sheath separated upon removal.The sheath reportedly had been sutured in place from a previous unknown procedure.An unknown guide wire was advanced through the distal portion of the sheath to the left superficial femoral artery and the distal portion was removed and exchanged for another unknown 6 french sheath followed by a closure device, which was deployed successfully.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
Event or Problem Description
Additional information received 15aug2019: reportedly, a month or two prior to the reported event, the patient experienced cramping and numbness of the left leg upon walking; followed by severe pain in the left great toe.A ct angiography scan revealed soft tissue edema of the left great toe and occlusion of the anterior tibial artery.The anterior tibial pulse was not palpable at that time; although, the posterior tibial pulse was reportedly "good".The patient underwent a peripheral artery angiography with angioplasty on (b)(6) 2019 with good results.During the procedure, another manufacturer's 0.14 catheter was advanced to the left anterior tibial artery over another manufacturer's guide wire.The wire was removed for reshaping ands then re-advanced through the catheter across the left anterior tibial lesion.The catheter was removed and another manufacturer's balloon was advanced into the lesion.The balloon was then pulled back and the guide wire was removed.An angiogram was performed on the lower left leg and the balloon was removed.Reportedly, the complaint device "broke off" as the physician was removing the sheath.A guide wire was inserted into the distal portion of the sheath to the left superficial femoral artery and the separated portion of the device was removed and exchanged.There were no reported complications for the patient.Blood flow to the ankle was reportedly "good" after the angioplasty of the anterior tibial artery was performed; however, blood flow below the ankle was not restored.An attempt to wire the lesion below the ankle was unsuccessful.The physician decided to bring the patient back for further evaluation after treatment with thrombolytics (tpa).
Additional Manufacturer Narrative
D11: concomitant products= 0.14 trailblazer catheter, wizper guidewire, nanocross balloon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications and a visual inspection and dimensional verification of the returned device were conducted during the investigation.One used kcfw-6.0-18/38-90-rb-anl1-hc sheath was returned.The visual inspection of the device showed dried contrast medium in the side-arm and minimal biomatter.Multiple kinks and dents were observed along the sheath tubing.The device was separated into two pieces.The first segment measured 10.5cm from the distal end of the hub.The second segment measured 79.0cm from the separation site to the distal tip.The separation sites were slightly frayed with one coiling exiting the tubing.The distal tip was also observed damaged and split.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which advise, ¿upon removal from package, inspect product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that no cause for the device failure could be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.